Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS Charleston, WV

May 19, 2000Logan County, Mingo County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 19, 2000, 1:38 PM EDT for Logan County, Mingo County, West Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2000, 1:38 PM EDT (17:38 UTC)
Expired
May 19, 2000, 2:00 PM EDT
In force
22 min
Issued by
NWS Charleston, WV
Area
Whole counties

Counties Logan County, WV, Mingo County, WV

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WUUS51 KRLX 191739
SVRCRW
WVC045-059-191800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
138 PM EDT FRI MAY 19 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHERN LOGAN COUNTY IN WEST VIRGINIA...
  MINGO COUNTY IN WEST VIRGINIA...

* UNTIL 200 PM EDT...

* AT 138 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 6 MILES EAST OF MATEWAN...OR ABOUT 12 MILES EAST OF
  WILLIAMSON...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MATEWAN...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 10:05 AM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 19, 10:05 AM EDT, 3 hours 33 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-192200-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1005 AM EDT FRI MAY 19 2000

SCATTERED CONVECTION THIS MORNING BASICALLY REMAINING IN NORTH AND
WEST REGIONS OF CWA CLOSE TO AND SOUTH OF EAST-WEST ORIENTED
FRONTAL BOUNDARY.  MAY HAVE BRIEF BREAK IN ACTIVITY AS FIRST WAVE
MOVES EASTWARD AND NEXT WAVE NOT TO MOVE IN UNTIL LATER
AFTERNOON/EVENING.  STRONG WINDS AND HAIL ARE POSSIBILITIES THIS
AFTERNOON ACROSS CWA.  RAINFALL AMOUNTS MAY BE MODERATE AND WILL
MONITOR SITUATION THIS AFTERNOON/EVENING.

FOR THIS UPDATE WILL LOWER TEMPERATURES ACROSS CWA.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END / JAS

Nearby

Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.